MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 6.0 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ZIMMER BIOMET, INC. FLEXIBLE REAMER 6.0 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 00222800600
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).E1:(b)(6) hospital g2: foreign - the event occurred in canada.The product has been received by zimmer biomet, and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.A supplemental will be filed accordingly if any further information is found that would change or alter any conclusions or information.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an ulna surgery performed approximately three (3) weeks ago, a flexible reamer disengaged from the rod.The reamer tip was stuck at the distal end of the ulna and had to be removed manually by making an incision and using a burr to make a hole to allow full instrument retrieval, then completed using a different reamer.The patient experienced no harm or injury due to this event.Attempts have been made, and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed annex g code: mechanical (g04) - reamer.The reported event is confirmed by the returned product.Visual examination of the returned product/provided pictures identified that the reamer head is disassembled from the flex shaft.Damage and wear and tear are seen on the reamer head, consistent with regular use.Medical records were not provided.A review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FLEXIBLE REAMER 6.0 MM DIAMETER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17904908
Report Number0001822565-2023-02726
Device Sequence Number7897687
Product Code HWE
UDI-Device Identifier00889024038738
UDI-Public(01)00889024038738(11)160224(10)63279535
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00222800600
Device Lot Number63279535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose